Florida, 2006

Hail in Florida, May 29, 2006

May 29, 2006 · NWS MFL · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 29, 12:57 PM EST, 2 hours 32 minutes earlier.

Area forecast discussion, May 29, 12:57 PM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
157 PM EDT MON MAY 29 2006

.DISCUSSION...WATER VAPOR IMAGERY IS SHOWING A CUTOFF UPPER LOW PRESSURE SYSTEM
NORTHEAST OF THE BAHAMAS...WITH A RIDGE OF HIGH PRESSURE CENTERED
OVER THE CAROLINAS. THIS IS RESULTING IN DRIER NORTHEAST FLOW OVER
THE PENINSULA. MOST OF THE DEEP LAYER MOISTURE HAS BEEN SHUNTED
SOUTHWEST WARD...WITH THE PRECIPITABLE WATER VALUES ALONG THE FLORIDA
WEST COAST SLIGHTLY HIGHER THAN OVER EASTERN AREAS. VISIBLE IMAGERY
AND SURFACE DATA SHOW A WEAK TROUGH OVER THE SOUTHERN TIP OF THE
PENINSULA. SEA BREEZE COVERGENCE WILL ALLOW FOR SCATTERED CONVECTION
OVER MAINLY INTERIOR AREAS THIS AFTERNOON...QUIETING DOWN THROUGH
THE EARLY EVENING. OVERNIGHT LOWS NEAR CLIMO NORMS...IN AGREEMENT
WITH GUIDANCE.

.TUESDAY THROUGH THURSDAY...THE RIDGE OVER THE EASTERN U.S. WILL
FLATTEN AND SHIFT SOUTH AHEAD OF A SHORT WAVE TROUGH LIFTING OUT
INTO THE GREAT LAKES AREA...PUSHING THE CUTOFF LOW SOUTH THROUGH
WEDNESDAY. THE GFS AND NAM DISAGREE FROM HERE ON HOW TO HANDLE THE
LOW. THE GFS HAS BEEN CONSISTENTLY ERODING THE HIGH...AND OPENING UP
THE LOW AS ITS DRAWN NORTHWARD INTO THE MAIN TROUGH. THIS IN TURN
ALLOWS RIDGING IN THE LOW LEVELS TO BUILD OVER THE WESTERN ATLANTIC
AND SOUTH FLORIDA WITH A WEAK TROUGH STALLING OVER NORTH FLORIDA
THROUGH THE WEEKEND. THE NAM SEEMS TO KEEP ENOUGH OF THE RIDGE
INTACT THROUGH LATE WEDNESDAY TO HOLD THE LOW TO THE SOUTH. WILL
CONTINUE WITH THE GFS SOLUTION WITH A RIDGE BUILDING BY LATE WEEK.
EAST FLOW WILL MEAN WARMER TEMPERATURES ALONG INTERIOR AND WEST
COAST. THE EAST FLOW WILL ALSO FAVOR SCATTERED CONVECTION OVER
WESTERN INTERIOR AREAS...POSSIBLE AS FAR AS THE WEST COAST ON
THURSDAY AS THE RIDGE BUILDS IN.

FOR FRIDAY AND NEXT WEEKEND...WINDS WILL SHIFT MORE SOUTHWEST BY
FRIDAY...WARMING WEEKEND TEMPS AND FAVORING SCATTERED CONVECTION ON
THE EAST COAST. TEMPERATURES WILL REMAIN NEAR WARM CLIMO NORMALS IN
THE UPPER 80S TO LOWER 90S...WITH MID 90S OVER RURAL INTERIOR AREAS.

&&

.MARINE...GENERALLY LIGHT EAST FLOW INTO FRIDAY AS THE TROUGH LIFTS
OUT AND THE RIDGE BUILDS IN. WINDS WILL THEN VEER MORE SOUTHWEST AS
RIDGE AXIS SLIPS SOUTH AHEAD OF WEAK FRONT PUSHING INTO NORTH
FLORIDA...AND AS SURFACE RIDGE BUILDS OVER EASTERN GULF OF MEXICO.

&&

.FIRE WEATHER...WARM TEMPERATURES OVER INTERIOR AREAS ARE THE MAIN
CONCERN WITH REGARD TO AFTERNOON RHS OVER THE NEXT SEVERAL DAYS.
HOWEVER...SURFACE DEW POINTS SHOULD BE HIGH ENOUGH TO KEEP RHS
ABOVE THRESHOLDS. LOOK FOR LIGHT EASTERLY TRANSPORT WINDS AND
AVERAGE DISPERSION VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  86  73  87 /  15  30  25  60
FORT LAUDERDALE  75  86  75  87 /  25  30  25  55
MIAMI            75  88  75  88 /  25  30  25  55
NAPLES           72  89  71  88 /  15  20  20  45

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

56
Hazardous weather outlook, May 29, 10:48 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EDT MON MAY 29 2006

FLZ063-066>075-301000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1148 AM EDT MON MAY 29 2006

...SCATTERED STORMS INTERIOR AREAS THIS AFTERNOON INTO THIS EVENING...
...ISOLATED STORMS COASTAL AREAS THIS AFTERNOON INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP
THIS AFTERNOON AND PUSH INTO THE INLAND AREAS OF SOUTH FLORIDA.
ISOLATED THUNDERSTORMS SHOULD DEVELOP ALONG THE SEA BREEZES AND
BECOME MORE SCATTERED IN NATURE OVER THE INTERIOR AREAS THIS
AFTERNOON INTO THIS EVENING. ANY STORMS THAT DO DEVELOP WILL HAVE
WIND GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING
STRIKES...SMALL HAIL...AND LOCALLY HEAVY RAINFALL.

HAIL: THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON INTO THIS
EVENING WILL BE CAPABLE OF TAPPING INTO THE DRY AIR ALOFT.
THEREFORE...THE THERE COULD BE SOME SMALL HAIL WITH THE
THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...ESPECIALLY OVER
THE INTERIOR AREAS OF SOUTH FLORIDA.

FLOODING: THE STEERING FLOW WILL BE LIGHT TODAY ACROSS SOUTH
FLORIDA ALLOWING FOR THE STORMS TO MOVE SLOWLY. THIS WILL LEAD TO
PONDING OF WATER ON THE ROADWAYS AND POORLY DRAINED LOCATIONS IN
THE HEAVIEST STORMS THIS AFTERNOON INTO EARLY THIS EVENING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

BAXTER

In the hours before

Special weather statement, May 29, 12:52 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
152 PM EDT MON MAY 29 2006

FLZ071-072-291845-
BROWARD METROPOLITAN-WESTERN BROWARD-
152 PM EDT MON MAY 29 2006

...STRONG THUNDERSTORM OVER CENTRAL BROWARD COUNTY...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF MILE MARKER 30 ON ALLIGATOR ALLEY
MOVING SLOWLY TO THE SOUTH. THIS STORM WILL AFFECT THE EVERGLADES OF
BROWARD COUNTY WEST US 27.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THIS STORM CAN ALSO PRODUCE PEA TO
DIME SIZE HAIL AND HEAVY RAINFALL. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES BY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 29, 1:02 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT MON MAY 29 2006

FLZ067-068-072-291900-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
202 PM EDT MON MAY 29 2006

...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL AND
NORTHERN BROWARD COUNTIES...

AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
BOCA RATON TO PAHOKEE...MOVING SOUTH AT 10 TO 15 MPH. SOME LOCATIONS
THAT COULD BE AFFECTED BY THE STRONG STORMS ARE LION COUNTRY
SAFARI...WELLINGTON...AND BOCA WEST IN PALM BEACH COUNTY...AND IN
BROWARD COUNTY PARKLAND...CORAL SPRINGS...AND MARGATE.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. THESE STORMS CAN ALSO PRODUCE PEA TO
DIME SIZE HAIL...AND RAINFALL AMOUNTS UP TO 2 INCHES. SEEK SHELTER
IN A SAFE BUILDING UNTIL THESE STORMS HAVE PASSED BY.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS IF THESE STORMS BECOME
ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, May 29, 2:57 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT MON MAY 29 2006

FLZ069-070-292030-
EASTERN COLLIER-WESTERN COLLIER-
357 PM EDT MON MAY 29 2006

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
MILES CITY TO SOUTH NAPLES...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF OCHOPEE TO NAPLES...MOVING SOUTH AT 20 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

BD

The radar

The Miami radar (KAMX), 54 km away, was scanning. The volume nearest the first event began at 20:29 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Broward

When
May 29, 3:29 PM EST
Where
Broward County, Davie
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
26.067, -80.233

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502746.